Alert archive / Alabama / Wind Chill Advisories in 2018
Wind Chill Advisory 2, NWS Birmingham, AL
NWS Birmingham, AL issued this wind chill advisory at Jan 16, 2018, 2:36 AM CST for 39 counties in Alabama. It took effect at Jan 16, 2018, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2018, 2:36 AM CST (08:36 UTC)
- In effect from
- Jan 16, 2018, 9:00 PM CST
- Expired
- Jan 17, 2018, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2034 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288 WWUS44 KBMX 160836 WSWBMX URGENT - WINTER WEATHER MESSAGE National Weather Service Birmingham AL 236 AM CST Tue Jan 16 2018 ...SNOW EXPECTED TO BRING SIGNIFICANT IMPACTS TO MOST OF CENTRAL ALABAMA TUESDAY MORNING THROUGH EARLY WEDNESDAY MORNING... .An arctic cold front will enter northwest Alabama Tuesday morning and move southeastward across central Alabama Tuesday afternoon into Tuesday night. This front should have enough moisture and lift to generate a band of light to moderate snow, which could potentially affect all of central Alabama. A second band of heavier snow may also develop across the southeast portions of the area Tuesday night and possibly produce higher snowfall totals in this area. Though snowfall totals are forecast to remain less than 2 inches, impacts to travel could be significant due to temperatures falling into the 20s and teens Tuesday afternoon and Tuesday night. ALZ011>015-017>050-162200- /O.NEW.KBMX.WC.Y.0002.180117T0300Z-180117T1500Z/ /O.CON.KBMX.WW.Y.0002.180116T1200Z-180117T1200Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 236 AM CST Tue Jan 16 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM CST WEDNESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WHAT...Snow expected. Very cold wind chills expected. Plan on difficult travel conditions, including during the evening commute. Total snow accumulations of up to one and a half inches are expected, but isolated higher amounts cannot be ruled out. Expect wind chills to range from 5 above zero to 5 below zero. * WHERE...Portions of central, east central, northeast, northwest, southeast and west central Alabama. * WHEN...For the Winter Weather Advisory, from 6 AM this morning to 6 AM CST Wednesday. For the Wind Chill Advisory, from 9 PM this evening to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
4 follow-up statements
167 WWUS44 KBMX 162126 WSWBMX URGENT - WINTER WEATHER MESSAGE National Weather Service Birmingham AL 326 PM CST Tue Jan 16 2018 ...SNOW WILL CONTINUE TO BRING SIGNIFICANT IMPACTS TO MOST OF CENTRAL ALABAMA THROUGH EARLY WEDNESDAY MORNING... .The Arctic cold front is currently sliding through the area and has now reached the office at the Shelby County Airport and will move southeastward into Tuesday night. This front should have enough moisture and lift to generate a band of light to moderate snow, which could potentially affect all of central Alabama. A second band of heavier snow may also develop across the southeast portions of the area tonight and possibly produce higher snowfall totals in this area. Snowfall north of the I-85 corridor will generally be 1 to 1.5 inches. Areas along and south of the I-85 corridor may see 1.5 to 2 inches of snow with locally higher depending on exactly where the heavier band sets up north of Though snowfall totals are forecast to remain less than 2 inches, impacts to travel could be significant due to temperatures falling into the teens and 20s this afternoon and evening. ALZ011>015-017>036-039-170600- /O.CON.KBMX.WW.Y.0002.000000T0000Z-180117T1200Z/ /O.CON.KBMX.WC.Y.0002.180117T0300Z-180117T1500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Marengo- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Demopolis, and Linden 326 PM CST Tue Jan 16 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WHAT...Snow expected. Very cold wind chills expected. Plan on difficult travel conditions, including during the evening commute. Total snow accumulations of one to one a half inches are expected. Expect wind chills to range from 5 above zero to 5 below zero. * WHERE...Portions of central, east central, northeast, northwest, and west central Alabama. * WHEN...For the Winter Weather Advisory, through 6 AM CST Wednesday, although counties will likely be cancelled as the night continues. For the Wind Chill Advisory, from 9 PM this evening to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ ALZ037-038-040>050-170600- /O.CON.KBMX.WW.Y.0002.000000T0000Z-180117T1200Z/ /O.CON.KBMX.WC.Y.0002.180117T0300Z-180117T1500Z/ Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 326 PM CST Tue Jan 16 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WHAT...Snow expected. Very cold wind chills expected. Plan on difficult travel conditions, including during the evening commute. Total snow accumulations of up to two inches are expected, but isolated higher amounts cannot be ruled out. Expect wind chills to range from 5 above zero to 5 below zero. * WHERE...Portions of southeast central Alabama. * WHEN...For the Winter Weather Advisory, from 6 AM this morning to 6 AM CST Wednesday. For the Wind Chill Advisory, from 9 PM this evening to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
754 WWUS44 KBMX 170309 WSWBMX URGENT - WINTER WEATHER MESSAGE National Weather Service Birmingham AL 909 PM CST Tue Jan 16 2018 ...SNOW WILL CONTINUE OVERNIGHT ALONG AND SOUTH OF I-59... ALZ011>015-171200- /O.CAN.KBMX.WW.Y.0002.000000T0000Z-180117T1200Z/ /O.CON.KBMX.WC.Y.0002.000000T0000Z-180117T1500Z/ Marion-Lamar-Fayette-Winston-Walker- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, and Jasper 909 PM CST Tue Jan 16 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills ranging from 5 above zero to 5 below zero. * WHERE...Northwest central Alabama. * WHEN...Through 9 AM CST Wednesday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ ALZ017>036-039-171200- /O.CON.KBMX.WC.Y.0002.000000T0000Z-180117T1500Z/ /O.CON.KBMX.WW.Y.0002.000000T0000Z-180117T1200Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Pickens-Tuscaloosa- Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph-Sumter-Greene- Hale-Perry-Bibb-Chilton-Coosa-Marengo- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Demopolis, and Linden 909 PM CST Tue Jan 16 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Snow expected. Very cold wind chills expected. Plan on difficult travel conditions. Total new snow accumulations less than one-quarter of an inch. Expect wind chills to range from 5 above zero to 5 below zero. * WHERE...Portions of central Alabama. * WHEN...For the Winter Weather Advisory, through 6 AM CST Wednesday, although counties will likely be cancelled as the night continues. For the Wind Chill Advisory, through 9 AM CST Wednesday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ ALZ037-038-040>050-171200- /O.CON.KBMX.WC.Y.0002.000000T0000Z-180117T1500Z/ /O.CON.KBMX.WW.Y.0002.000000T0000Z-180117T1200Z/ Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 909 PM CST Tue Jan 16 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Snow expected. Very cold wind chills expected. Plan on difficult travel conditions. Total new snow accumulations one- half to one inch, with locally higher amounts along the I-85 corridor. Expect wind chills in the single digits. * WHERE...Portions of southeast central Alabama. * WHEN...For the Winter Weather Advisory, through 6 AM CST Wednesday. For the Wind Chill Advisory, through 9 AM CST Wednesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
114 WWUS44 KBMX 170946 WSWBMX URGENT - WINTER WEATHER MESSAGE National Weather Service Birmingham AL 346 AM CST Wed Jan 17 2018 ...SNOW WILL CONTINUE THIS MORNING ACROSS SOUTHEAST CENTRAL ALABAMA... ALZ017>028-030>036-039-040-171500- /O.CAN.KBMX.WW.Y.0002.000000T0000Z-180117T1200Z/ /O.CON.KBMX.WC.Y.0002.000000T0000Z-180117T1500Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Pickens-Tuscaloosa- Jefferson-Shelby-St. Clair-Talladega-Clay-Sumter-Greene-Hale- Perry-Bibb-Chilton-Coosa-Marengo-Dallas- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Demopolis, Linden, and Selma 346 AM CST Wed Jan 17 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Expect wind chills below zero degrees. * WHERE...Portions of north and west central Alabama. * WHEN...The Wind Chill Advisory remains in effect through 9 AM CST Wednesday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ ALZ029-171500- /O.EXT.KBMX.WW.Y.0002.000000T0000Z-180117T1400Z/ /O.CON.KBMX.WC.Y.0002.000000T0000Z-180117T1500Z/ Randolph- Including the city of Roanoke 346 AM CST Wed Jan 17 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 AM CST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Snow expected. Very cold wind chills expected. Plan on difficult travel conditions. Total new snow accumulations less than one-quarter of an inch. Expect wind chills to range from 5 above zero to 5 below zero. * WHERE...Portions of east central Alabama. * WHEN...For the Winter Weather Advisory, through 8 AM CST Wednesday, although some counties will likely be cancelled early. For the Wind Chill Advisory, through 9 AM CST Wednesday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ ALZ037-038-041>050-171500- /O.EXT.KBMX.WW.Y.0002.000000T0000Z-180117T1400Z/ /O.CON.KBMX.WC.Y.0002.000000T0000Z-180117T1500Z/ Tallapoosa-Chambers-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- Including the cities of Alexander City, Dadeville, Valley, Lanett, Lafayette, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 346 AM CST Wed Jan 17 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 AM CST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Snow expected. Very cold wind chills expected. Plan on difficult travel conditions. Total new snow accumulations one- half to one inch, with locally higher amounts along the I- 85 corridor. Expect wind chills in the single digits. * WHERE...Portions of southeast central Alabama. * WHEN...For the Winter Weather Advisory, through 8 AM CST Wednesday. For the Wind Chill Advisory, through 9 AM CST Wednesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ ALZ011>015-171500- /O.CON.KBMX.WC.Y.0002.000000T0000Z-180117T1500Z/ Marion-Lamar-Fayette-Winston-Walker- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, and Jasper 346 AM CST Wed Jan 17 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills ranging from 5 above zero to 5 below zero. * WHERE...Northwest central Alabama. * WHEN...Through 9 AM CST Wednesday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
482 WWUS44 KBMX 171434 WSWBMX URGENT - WINTER WEATHER MESSAGE National Weather Service Birmingham AL 834 AM CST Wed Jan 17 2018 ...COLD TEMPERATURES REMAIN ACROSS CENTRAL ALABAMA THIS MORNING... ALZ011>015-017>050-171800- /O.EXT.KBMX.WC.Y.0002.000000T0000Z-180117T1800Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 834 AM CST Wed Jan 17 2018 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected and will range from minus 6 to 10 degrees. * WHERE...All of Central Alabama. * WHEN...Until noon CST today. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 11:49 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 15, 11:49 PM CST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1149 PM CST Mon Jan 15 2018 .UPDATE... For 06Z Aviation. && .SHORT TERM... Through Wednesday. Overall, not much of a change to the previous forecast in regards to snowfall across the area. Compared to the next few nights, tonight will actually be mild. If you call the upper 20s to low 30s mild that is. The Arctic cold front will swing into the areas between 3 and 6 am in the northwest. Behind the front increasing moisture will fall in the form of SNOW. Most of the models are now in agreement with the timing if the system. Look for it to begin in the NW between 6 and 8 am and then slowly slide south during the morning and into the afternoon. The latest timing has been posted on the website and social media. One interesting note is that a few of the models have begun to hint at some redevelopment across the southern third of the area. This will really need to be monitored as we go through the event. As mentioned in the previous discussion we could even wind up seeing more snow in the south than the north if this band does develop. With that said though the consensus of the models keep snowfall amounts under 2 inches area. Keep in mind that most of the models are using a 10:1 ratio, but with temperatures you can expect expect higher ratios more like 15:1. So a tenth of inch of QPF could easily be 1.5 inches of snow. Typically with an Arctic front snow you would only get 1 to 2 inches of snow so this would agree with the scenario. So this puts the area in a little bit of a dilemma. Criteria for a winter storm warning is greater than 2 inches. So with the current forecast we will be below that criteria. However with these temperatures that are forecast to be in the 20s, there could be significant impacts to the area as any melting could quickly freeze back, resulting in slippery conditions. Really would focus on more of the impact than the actual totals. With these temperatures even a half of inch of snow could result in hazardous travel. Please use caution if you get out tomorrow and pay attention to changes in the forecast from our website or social media. For road conditions go to ALGO Traffic found at https://algotraffic.com .LONG TERM... Thursday through Sunday. Warmer conditions will follow for Thursday into Friday as the cold airmass slowly retreats in advance of another shortwave. Models are struggling with the placement and strength of this system, and the forecast has been left dry for Friday and Saturday at this time. The next system will arrive Sunday into Sunday night with the next front. Just rain is expected with this system. 87/Grantham && .AVIATION... 06Z TAF Discussion. Skies are currently clear across central due to a very dry air mass in place across the Southeast states. A dry cold front was located near a KGTR-KDCU line. Clouds with bases arnd 5k feet agl were present just on the north side of the frontal boundary. The sfc front will continue to push southeast overnight and reach the I-59 corridor arnd 09z. Clouds with bases arnd 4-5k feet agl will spread across the northern TAF sites between 09z and 12z. A band of light snow will reach KTCL-KBHM by 17z and KEET/KASN/KANB by 19z. Vsbys will be be 5-6 miles with the onset of the snow, but likely fall to 3 miles or less by 21z. North winds will increase during the afternoon to between 10-15 knots. The band of snow will shift southeast during the afternoon and eventually reach KMGM and KTOI between 00z and 02z. The snow should be tapering off across the northern TAF sites by 00z as drier low level air advects into the area. 58/rose && .FIRE WEATHER... An Arctic front will move into the area overnight and through the area by Tuesday afternoon. Light to moderate snow will impact a good portion of the area through Tuesday night. Dry and cold conditions will continue on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 25 32 13 30 15 / 0 70 50 10 0 Anniston 28 38 14 31 16 / 0 60 60 0 0 Birmingham 29 32 14 31 16 / 0 70 40 10 0 Tuscaloosa 28 33 15 33 17 / 0 70 30 10 0 Calera 29 36 16 32 16 / 0 60 60 10 0 Auburn 30 49 20 33 18 / 0 20 60 10 0 Montgomery 31 48 19 35 18 / 0 20 50 10 0 Troy 29 52 21 36 18 / 0 10 40 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Winter Weather Advisory from 6 AM Tuesday to 6 AM CST Wednesday for the following counties: Autauga...Barbour...Bibb...Blount... Bullock...Calhoun...Chambers...Cherokee...Chilton...Clay... Cleburne...Coosa...Dallas...Elmore...Etowah...Fayette...Greene... Hale...Jefferson...Lamar...Lee...Lowndes...Macon...Marengo... Marion...Montgomery...Perry...Pickens...Pike...Randolph... Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. Hard Freeze Watch from Tuesday evening through Thursday morning for the following counties: Autauga...Barbour...Bibb...Blount... Bullock...Calhoun...Chambers...Cherokee...Chilton...Clay... Cleburne...Coosa...Dallas...Elmore...Etowah...Fayette...Greene... Hale...Jefferson...Lamar...Lee...Lowndes...Macon...Marengo... Marion...Montgomery...Perry...Pickens...Pike...Randolph... Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jan 15, 5:00 AM CST, 21 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 500 AM CST Mon Jan 15 2018 ALZ011>015-017>050-161400- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 500 AM CST Mon Jan 15 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook Through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An Arctic cold front is expected to bring light to moderate snow to most of the forecast area on Tuesday and Tuesday night. The best chance for accumulating snow currently appears to be along and north of a line from Demopolis to Clanton to Wedowee. Snow amounts are forecast to remain under 2 inches, but temperatures in the 20s as the snow occurs could lead to significant impacts to travel. Areas farther south and east could also see accumulating snowfall, but confidence is low. The cold air mass will result in temperatures falling into the teens Wednesday and Thursday mornings. Wind chill values are forecast to range from zero degrees in the North to the teens in the South late Tuesday night and into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be required Tuesday through early Wednesday morning.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 11:12 AM CST | Hard Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 46 hr |
Nearby
Wind Chill Advisories in Alabama, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.